Alert archive / Nebraska / Special Weather Statements in 2020
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Aug 9, 2020, 3:21 AM CDT for Fillmore County, Thayer County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2020, 3:21 AM CDT (08:21 UTC)
- Expired
- Aug 9, 2020, 3:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Hastings, NE
Counties Fillmore County, NE, Thayer County, NE
The radar
The Grand Island radar (KUEX), 74 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3066 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
848 WWUS83 KGID 090821 SPSGID Special Weather Statement National Weather Service Hastings NE 321 AM CDT Sun Aug 9 2020 NEZ076-077-086-087-090845- Thayer NE-Nuckolls NE-Clay NE-Fillmore NE- 321 AM CDT Sun Aug 9 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY...EASTERN NUCKOLLS...FILLMORE AND THAYER COUNTIES UNTIL 345 AM CDT... At 321 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Ong to near Deshler. Movement was northeast at 35 mph. Penny size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Geneva, Hebron, Deshler, Shickley, Davenport, Milligan, Bruning, Chester, Alexandria, Ruskin, Ohiowa, Carleton, Byron, Hubbell, Ong, Belvidere, Gilead and Strang. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4000 9737 4000 9786 4048 9791 4063 9737 TIME...MOT...LOC 0821Z 222DEG 32KT 4044 9783 4009 9772 $$ Fay
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Aug 9, 12:16 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 9, 12:16 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 1216 AM CDT Sun Aug 9 2020 ...Aviation Update... .SHORT TERM...(This evening through Sunday Night) Issued at 310 PM CDT Sat Aug 8 2020 This evening into tonight... Thunderstorms seem like a good bet just off to the west and northwest of our forecast area this evening along a frontal boundary. However, the big question will be how far east these storms make it before dieing out. Most forecast models indicate that these storms will struggle to hold together and may only reach our western most counties before dieing out due to warm/dry mid level air. There is still a slight possibility that we could see thunderstorm redevelopment along old outflow boundaries and aided by the low level jet well after midnight and closer to dawn mainly from the Tri-Cities east for any of this late night/early morning convection if it happens. Consequently, although we do have chances for precipitation tonight, they are lower end chances and we will have to see how things evolve over the next several hours. There is a threat for severe weather this evening and tonight assuming storms can get going. The severe weather threats will be large hail and damaging winds. Sunday... I've introduced a slight chance for thunderstorms across our eastern zones first thing Sunday morning based on the recent NAM and NAMNST 18Z runs that try to redevelop thunderstorms late tonight across our east, which then track east and out of our area Sunday morning. Most of the day should be hot and dry with high heat index values of around 100 to 105. A frontal boundary will swing through Sunday evening/night and bring with it another chance for thunderstorms. Although we are currently not outlooked by the SPC for severe weather, believe this could change and would not be surprised to see at least a marginal threat for severe thunderstorms Sunday evening. .LONG TERM...(Monday through Saturday) Issued at 310 PM CDT Sat Aug 8 2020 The overall pattern remains fairly zonal with weak shortwaves bringing several chances for thunderstorms. We could see an upper level ridge build across the desert southwest late in the period, but primarily only impactful southwest of our area. Overall expect cooler temperatures to start the week behind the Sunday night cold front. Highs on Monday may even be cooler than we are currently forecasting, which is only around 80 in the Tri- Cities. Would not be surprised to see a number of our Nebraska zones stuck in the 70s on Monday. Tuesday will likely remain relatively cool and then we warm back up closer to normal in the mid to upper 80s for the middle to end of the week. Overall nothing too hot next week once we get through Sunday. Confidence in extended period rain chances is fairly low in this type of pattern where we rely on small subtle features. && .AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Monday) Issued at 1212 AM CDT Sun Aug 9 2020 An outflow boundary associated with convection north of the terminals was working southeast early tonight and brought a 43 mph wind gust to KODX and a 24 mph wind gust to KLXN...and have included the potential for a wind shift/wind gust briefly at the terminals but storms/precip are expected to remain to the north. Cannot completely rule out the potential for some fog development toward daybreak Sunday, similar to the last couple of mornings and will monitor trends. Otherwise, VFR conditions are forecast thru the daytime hours Sunday with southerly winds increasing in the aftn. An approaching cold front Sunday evening/night could initiate convection and have a VCTS attm towards the 03Z-04Z time frame. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...Wesely LONG TERM...Wesely AVIATION...Fay
Hazardous weather outlook, Aug 8, 10:45 PM CDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 1045 PM CDT Sat Aug 8 2020 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 100345- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 1045 PM CDT Sat Aug 8 2020 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. A few strong storms are possible mainly across south central Nebraska overnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat indices near 100 degrees to up to 105 degrees are forecast again Sunday afternoon and early evening. Intermittent chances for thunderstorms exist across portions of the outlook area from Sunday afternoon through Thursday night. Strong to severe storms are possible on Monday across portions of north central Kansas and far southern Nebraska along a frontal boundary. Continue to monitor forecasts for updates on storm chances and severe weather potential. .SPOTTER INFORMATION STATEMENT... Spotters activation is not anticipated overnight but hail reports of any size or reports of damaging thunderstorm wind gusts are always appreciated. && More information may be obtained at the following web page: https://www.weather.gov/hastings Rossi
In the hours before
Special weather statement, Aug 9, 2:56 AM CDT, 25 minutes before
Special Weather Statement National Weather Service Hastings NE 256 AM CDT Sun Aug 9 2020 NEZ086-087-090830- Thayer NE-Nuckolls NE- 256 AM CDT Sun Aug 9 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NUCKOLLS AND WEST CENTRAL THAYER COUNTIES UNTIL 330 AM CDT... At 256 AM CDT, Doppler radar was tracking a strong thunderstorm near Nora, or 30 miles northwest of Belleville, moving northeast at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Nelson, Ruskin, Oak and Nora. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4001 9800 4010 9816 4035 9802 4019 9773 TIME...MOT...LOC 0756Z 212DEG 23KT 4013 9805 Fay
Special weather statement, Aug 9, 3:21 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Hastings NE 321 AM CDT Sun Aug 9 2020 NEZ076-077-086-087-090845- Thayer NE-Nuckolls NE-Clay NE-Fillmore NE- 321 AM CDT Sun Aug 9 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY...EASTERN NUCKOLLS...FILLMORE AND THAYER COUNTIES UNTIL 345 AM CDT... At 321 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Ong to near Deshler. Movement was northeast at 35 mph. Penny size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Geneva, Hebron, Deshler, Shickley, Davenport, Milligan, Bruning, Chester, Alexandria, Ruskin, Ohiowa, Carleton, Byron, Hubbell, Ong, Belvidere, Gilead and Strang. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4000 9737 4000 9786 4048 9791 4063 9737 TIME...MOT...LOC 0821Z 222DEG 32KT 4044 9783 4009 9772 Fay
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:56 AM CDT | Special Weather Statement | GID | Nuckolls | 34 min |
Nearby
Special Weather Statements in Nebraska, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.